In May I had an endoscopy done by my GI dr. He found some irritation and took some biopsies (all normal). I met with the surgeon who had me do an upper GI series where I drank the barium drinks. Of course you do this on an empty stomach and that morning I wasn’t refluxing. So during the test, they only saw a little reflux. They did not find hiatal hernia. I had a chest x-ray, it was normal. Today I had my 2nd endoscopy done by the surgeon this time. After, he showed me the pictures of the procedure. My esophagus is very irritated, my stomach is irritated and so is a part of my small intestine. In my stomach there are red spots (he called them vascular something) and some of them had been bleeding. He says this is caused by aspirin (which I don’t take) and NSAIDS. So he said no more ibuprofen, just Tylenol. He also did not find a hernia. He says the next test is the ph bravo test to see if I really have reflux. He says if it shows I don’t have reflux then he thinks that the irritation in my digestive system is caused by some of the various medications I take. What if I have a good day the day of the bravo test and it doesn’t show a lot of reflux? I have those on occasion. Then I am back at square one. The doctors will write off my reflux as nothing and will assume it’s the meds. But I know my symptoms and what my body feels and so this is very frustrating.
On a side note, I take an anti-depressant, zanax for my anxiety, a pill to sleep and another mood stabilizer. Is there any correlation between any of these meds and reflux or irritation of the tract?